Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 18, 2001, 7:52 PM CDT for Howard County, Arkansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2001, 7:52 PM CDT (00:52 UTC)
- Expired
- May 18, 2001, 8:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:04 PM CDT | Hail 0.75 | Tollette, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 190052 SVRSHV ARC061-190145- /NEW.KSHV.SV.W.0091.190052-190145/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 752 PM CDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 845 PM CDT * AT 752 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TOLLETTE...OR ABOUT 3 MILES SOUTHEAST OF MINERAL SPRINGS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHEAST OF NASHVILLE AT 805 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDOS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS UNTIL 845 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:25 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 18, 2:25 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT FRI MAY 18 2001 MODELS ARE SIMILAR ON HANDLING THE UPCOMING WEATHER PATTERN THE NEXT TWO DAYS. PREFER THE AVN BECAUSE IT APPEARS TO BE HANDLING THE WEAK FRONT/OUTFLOW BOUNDARY OVER EAST OK AND WEST AR BETTER THAN THE NGM OR ETA. ALSO...THE LOCAL WORKSTATION ETA IS VERY CLOSE TO THE LARGER SCALE AVN MODEL WITH THIS FEATURE. THIS IS IMPORTANT CAUSE THIS FRONTAL/BOUNDARY ZONE MAY BE THE LOCATION WHERE ANOTHER ROUND OF CONVECTION DEVELOPS TONIGHT...OVER SOUTHWEST AR AND POSSIBLY NORTH LA...IF THE BOUNDARY MAKES IT THAT FAR SOUTH. WILL FORECAST A CHANCE OF THUNDERSTORMS IN SOUTHWEST AR...SOUTHEAST OK...AND NORTH CENTRAL LA...AND A SLIGHT CHANCE OF THUNDER ELSEWHERE TONIGHT. THUNDERSTORMS COULD BE SEVERE IN ISOLATED CASES OVER SOUTHWEST AR OR NORTH CENTRAL LA TONIGHT. THE NEXT CHANCE OF RAIN LOOKS TO BE WITH AN APPROACHING TROUGH IN THE SOUTHWEST U.S...AND A COLD FRONT LATE SUNDAY AFTERNOON THROUGH MONDAY. THIS FRONT WILL STRONG ENOUGH TO MAKE IT DOWN TO NEAR THE GULF COAST LATE MONDAY. AFTER THAT...A SLOW WARMING TREND WILL BEGIN BY MID WEEK. 03 SHV 68/88/68/89 2123 MLU 68/88/68/88 3123 TXK 68/87/67/87 3133 TYR 69/88/68/86 2123 LFK 68/89/68/88 2122 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 62 min |
| May 18, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.